Alert archive / Georgia / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 69, NWS Tallahassee, FL

June 15, 1996Colquitt County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 1996, 7:09 PM EDT for Colquitt County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1996, 7:09 PM EDT (23:09 UTC)
Expired
Jun 15, 1996, 7:45 PM EDT
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Colquitt County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1996-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1996-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 152310
SVRTLH
GAC071-152345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT SAT JUN 15 1996
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST GEORGIA
 
   ...SOUTHERN COLQUITT COUNTY
 
AT 708 PM EST... RADAR SHOWED A SEVERE THUNDERSTORM MOVING SOUTHWARD
ACROSS THE MOULTRIE AREA INTO SOUTHERN COLQUITT COUNTY. THIS
THUNDERSTORM WILL AFFECT ALL OF SOUTHERN COLQUITT COUNTY DURING THROUGH
AROUND 745PM.
 
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY hRAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:51 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 2:51 PM EDT, 4 hours 18 minutes before
FLZ017-160230-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT SAT JUN 15 1996

FCST AREA WILL REMAIN SANDWICHED IN BETWEEN UPR RDG OVR SRN PLAINS/LWR
MS VLY AND WEAK TROF ALONG SE ATLC COAST THRU TONITE. ETA PINCHES OFF
WEAK UPR LOW OVR SE COAST IN 24 HRS...THEN SLOWLY DRIFTS THIS CUTOFF S
ACRS FL PENIN CLOSE ENUF TO BE FACTOR IN OUR WX. N TO NE FLO ARND THIS
FEATURE WILL KEEP AREA IN RELATIVE MOISTURE TROF AS MID/UPR LVL DRIER
AIR CONTS TO ADVECT IN...ALTHO LLVL MOISTURE REMAINS ADEQUATE. AS FOR
THIS EVE...TSRA WILL CONT TO DVLP AND PROPAGATE ALG NUMEROUS MESOSCALE
BNDRYS MAINLY ACRS NW/N FL. THIS MORNINGS ETA RUN STILL SHOWING AREA
OF MOISTURE FLUX CONVERGENCE OVR N GA THIS EVE CLOSER TO SFC BNDRY...
WITH BEST MOISTURE AND INSTABILITY OVR CNTRL/SRN PARTS OF GA TONITE.
COULD STILL HAVE SCENARIO WHERE TSRA DVLP AND PROPAGATE IN OUR
DIRECTION IN N FLO INTO UNSTABLE AIRMASS ACRS S GA LATE THIS EVE.
THIS COULD RESULT IN TSRA INTO LATE EVE IN THIS AREA. OTRW...XPCT
USUAL CLD DEBRIS ARND AREA EARLY SUN MORN AND CHC OF FOG AT TLH. ON
SUN AFTN...WITH UPR LOW JUST TO OUR E...COOLER TEMPS ALOFT...AND LLVL
MOISTURE STILL PRESENT...SCT AFTN TSRA LOOKS LIKE ANOTHER GOOD BET.

MOORE

Nearby

Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.